Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Elevated SGOT/SGPT levels after treatment for hepatitis B, low bilrubin. <br>Does SGOT/SGPT require more time to drop to normal?

My cousin 48 Yrs old got operated for bypass four month ago,2 wks b4 we found he suffering for Hepatic B.His Bilurin increased to 10 & SGOT/ SGPT level above thoused. Now after 2 wks his bilirubin reduce to 1.8 but SGPT & SOPT levels are around 500. Does SGOT/SGPT reqd more time to drop to normal? What diet you suggest?
Asked On : Fri, 13 Jul 2012
Answers:  1 Views:  513
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Hepatitis B positive with SGPT and SGOT suggests acute hepatitis B. SGPT and SGOT would take 2-3 months to come down, however as long as he is asymptomatic there is little to worry. What is worrisome is a chronic carrier state that can develop in a few patients. Have HbsAg re-checked at 6 months with ELISA. If it is negative, there is little to worry, if it persists - we need to do further tests. Also have close family members checked for HbsAg and if they are negative they must take Hepatitis B vaccine for prophylaxis.
Answered: Fri, 13 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor